Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

August 21, 2021Henry County, Pettis County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 21, 2021, 12:02 AM CDT for Henry County, Pettis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 12:02 AM CDT (05:02 UTC)
Expired
Aug 21, 2021, 12:30 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Hail
0.00 in
Wind
40

Counties Henry County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2926 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS83 KEAX 210502
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1202 AM CDT Sat Aug 21 2021
 
MOZ043>045-053-054-210530-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
1202 AM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of southeastern Cass,
Henry, northeastern Bates, southern Pettis and southern Johnson
Counties through 1230 AM CDT...

At 1202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Sedalia to near Green
Ridge to near Urich. Movement was southeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Sedalia, Clinton, Windsor, Knob Noster, Garden City, Whiteman Air
Force Base, La Monte, Smithton, Leeton, Urich, Green Ridge, Calhoun,
Deepwater, Montrose, Creighton, Chilhowee, Whiteman Afb, Coal,
Brownington and Blairstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.

&&

LAT...LON 3822 9402 3861 9424 3871 9373 3880 9353
      3868 9306 3853 9307 3854 9328 3851 9330
      3851 9352 3821 9352 3821 9357 3820 9356
TIME...MOT...LOC 0502Z 295DEG 39KT 3877 9315 3855 9343 3840 9396 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Leighton

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 6:48 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 20, 6:48 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
648 PM CDT Fri Aug 20 2021

.Discussion...
Issued at 232 PM CDT FRI AUG 20 2021

Today and Tonight:

In the short term forecast our main focus will be
on tonight as a shortwave slides across the Northern Plains. Storms
are expected to develop along an associated cold front across
Eastern Nebraska and Western Iowa this afternoon. This will slowly
slide to the south reaching northwest Missouri after 6pm. Model
soundings show ample CAPE values and at least some marginal shear
ahead of the approaching front which should be enough to support
some strong to severe storms as they slide south this evening. The
main threat should be strong winds up to 60 mph, however some large
hail is certainly possible as well in northwest Missouri where
instability is highest. While training storms don't look likely,
localized flash flooding is still a treat with storms producing
heavy rainfall in some locations. The one caveat is that cloud
cover today has been more persistent that expected which could
somewhat limit how widespread any severe storms are.  As storms
slide to the southeast, they should weaken some, but strong winds
are still a possibility as storms approach the KC area around
10pm. Storms will continue moving to the southeast overnight,
exiting the area before sunrise on Saturday.

The Weekend:

Saturday looks to be mostly dry. After the passage of
the cold front from Friday, we should see some brief relief from the
heat with temperatures in the lower 80s across northern parts of the
area, and mid 80s across the south. Unfortunately that won't last
very long as high pressure and ridging starts to build over the
southern and central Plains. This will allow for the return of
southerly flow and hot temperatures starting Sunday. Sunday
afternoon, highs look to be near 90 across much of the area.

Next Week:

Heading into the work week, the heat looks to continue. A few precip
chances expected during the mid week as a few waves pulse across the
ridge. Despite that, temperatures around 90-95 degrees are
expected each day next week. Additionally heat indices of 100 to
105 will be possible.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 640 PM CDT FRI AUG 20 2021

A line of thunderstorms will approach the terminals from the
west/northwest later this evening...likely timing being between
02-04Z for NE KS and NW MO terminals and 03-04Z for terminals
along and south of I-70. Strong winds of 30-45kts will be possible
with this line as it moves through. Visibility will also decrease
due to moderate to heavy rainfall. Winds will decrease and
visibility will improve on the backside of the line with skies
clearing mid morning on Saturday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...PietrychaP
Hazardous weather outlook, Aug 20, 4:03 AM CDT, 19 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
403 AM CDT Fri Aug 20 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-210915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
403 AM CDT Fri Aug 20 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe storms will be possible this evening into tonight for areas
 along and west of Interstate 35. Damaging winds, large hail and
 frequent lightning are the main threats however, localized flash
 flooding and an isolated tornado cannot be ruled out.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 This unsettled pattern is expected to continue into the weekend with
 scattered storms possible both Saturday and Sunday however, severe
 weather is not expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 20, 11:39 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1139 PM CDT Fri Aug 20 2021

MOZ032-033-039-040-045-046-210530-
Saline MO-Chariton MO-Pettis MO-Randolph MO-Cooper MO-Howard MO-
1139 PM CDT Fri Aug 20 2021

...Strong thunderstorms will impact portions of southeastern
Chariton, southwestern Randolph, Pettis, Howard, central Saline and
Cooper Counties through 1230 AM CDT...

At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brunswick to near Marshall to near La
Monte. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sedalia, Marshall, Boonville, Fayette, Slater, Glasgow, La Monte, New
Franklin, Brunswick, Pilot Grove, Smithton, Higbee, Otterville,
Bunceton, Armstrong, Houstonia, Prairie Home, Gilliam, Nelson and
Hughesville.

This includes Interstate 70 in Missouri between mile markers 70 and
114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3925 9240 3925 9243 3898 9257 3891 9250
      3868 9262 3870 9306 3858 9307 3878 9351
      3886 9350 3908 9324 3938 9315 3938 9311
      3945 9313 3931 9239
TIME...MOT...LOC 0439Z 283DEG 38KT 3936 9307 3906 9315 3877 9349

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leighton
Local storm report, Aug 20, 11:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     4 NE LAKE WAUKOMIS      39.26N 94.58W
08/20/2021  M64 MPH          CLAY               MO   PUBLIC

            1 INCH TREE LIMBS BROKEN, 2-3 INCH THICK
            BRANCHES DOWN. 64 MPH MEASURED BY AUTOMATED
            WEATHER EQUIPMENT.

&&

PP
Local storm report, Aug 20, 11:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1141 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND DMG     1 SSE MERRIAM           39.01N 94.69W
08/20/2021                   JOHNSON            KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

PP
Local storm report, Aug 20, 11:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     RAYTOWN                 39.01N 94.46W
08/20/2021                   JACKSON            MO   PUBLIC

            SMALL TREE LIMBS DOWN IN RAYTOWN. REPORT VIA
            SOCIAL MEDIA.

&&

PP
Local storm report, Aug 20, 11:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     LANSING                 39.24N 94.90W
08/20/2021                   LEAVENWORTH        KS   PUBLIC

            TREE DOWN ON HOUSE IN LANSING.

&&

PP
Special weather statement, Aug 21, 12:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1202 AM CDT Sat Aug 21 2021

MOZ043>045-053-054-210530-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
1202 AM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of southeastern Cass,
Henry, northeastern Bates, southern Pettis and southern Johnson
Counties through 1230 AM CDT...

At 1202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Sedalia to near Green
Ridge to near Urich. Movement was southeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sedalia, Clinton, Windsor, Knob Noster, Garden City, Whiteman Air
Force Base, La Monte, Smithton, Leeton, Urich, Green Ridge, Calhoun,
Deepwater, Montrose, Creighton, Chilhowee, Whiteman Afb, Coal,
Brownington and Blairstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.

&&

LAT...LON 3822 9402 3861 9424 3871 9373 3880 9353
      3868 9306 3853 9307 3854 9328 3851 9330
      3851 9352 3821 9352 3821 9357 3820 9356
TIME...MOT...LOC 0502Z 295DEG 39KT 3877 9315 3855 9343 3840 9396

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:39 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway51 min
Aug 20, 8:10 PM CDTSevere Thunderstorm WarningEAXHolt20 min
Aug 20, 8:29 PM CDTSpecial Weather StatementEAXAndrew, Buchanan, Holt31 min
Aug 20, 8:31 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Holt and 1 more44 min
Aug 20, 9:13 PM CDTSpecial Weather StatementEAXBuchanan, Platte47 min
Aug 20, 9:41 PM CDTSpecial Weather StatementEAXBuchanan, Caldwell, Clay, Clinton, Platte49 min
Aug 20, 10:11 PM CDTSpecial Weather StatementEAXClay, Jackson, Ray49 min
Aug 20, 10:44 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte46 min
Aug 20, 11:18 PM CDTSpecial Weather StatementEAXBates, Cass, Johnson42 min
Aug 20, 11:39 PM CDTSpecial Weather StatementEAXCooper, Howard, Pettis, Saline51 min
Aug 20, 10:29 PM CDTSpecial Weather StatementEAXAtchison46 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.